U.S. doctors online nowAsk doctors free
United Kingdom
A 29-year-old female asked:

I've been taking the pill religiously for 7 years. last month my period didn't come, i've only had spotting on the 7th day of the break, now i spot again on my few last active pills. negative hpt. why?

2 doctor answers3 doctors weighed in
Dr. Darrin Cunningham
Obstetrics and Gynecology 31 years experience
It is common: Loestrin ocp is very low dose pills. It is common for these type of pills to thin the endometrial lining so much, you stop or slow down your menstruating. If you are taking the pills as directed without missing any, you have a low chance of getting pregnant. . If in doubt, taking a test.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Thomas Namey
Rheumatology 49 years experience
Can happen!: Wait for another cycle before being concerned. Also, other hormonal issues can come into play-thyroid, prolactin, etc!
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Jun 22, 2017

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.